Tags

,

The New York Times had an article yesterday stating the results of a randomized trial that found evidence statins cause loss of energy in people who take them. 

The people taking statins in the expirement found that their LDL levels (the “bad’ cholesterol) decreased.  However, their energy levels also correspondingly decreased. The study also showed that this was more apparent in women than men. 

In my previous post about statins, I described how my mother suffered from pain and lack of energy while she was on simvastatin (a type of statin).  

The reason for this is that statins suppress the synthesis of a very important enzyme called CoQ10 (co-enzyme q 10).  This element is very important in the production of enerrgy in the mitochondria.  Without getting too sciency, CoQ10 is abundant in young people (lots of energy) and decreases as one gets older (less energy).  Taking statins  depletes the production of CoQ10 thus super-accelerating aging effects and associated symptom like pain and fatigue.  

I’m glad to see a major platform like the NYTimes reporting such trials.  At the very least people can have enough information to question their primary care physician when they prescribe statins.

Advertisements